Back to top

How do I stop this nightmare

39 posts / 0 new
Last post
JUJU
How do I stop this nightmare

since increasing the dose of pramipexole last December I have been gambling every day like a crazed person.  I tried to come off them but have only managed to reduce the dose as I felt so awful.

I only bought a lottery ticket once a week prior this and have never gambled on anything else in my life.  I have kept it secret from my family and friends, but I have racked up so much debt that I  will never be able to repay.  I feel so disgusted with myself that I feel physically sick.

I cant stop this nightmare and i live in fear that everyone will find out and I will have to leave the family i adore.  

Does anyone know how i can stop this madness in me

Wildrover

I think the first thing you need to do is to be honest with your friends and family and those that you care about. These things don’t usually end well if you try to deal with it alone. They will be supportive, promise.

JUJU

Thank you - i will try to find a way to tell them, I am so disgusted with myself I can't see how they would be able to feel supportive of me.  I will try.

 

daffy

I agree with wildrover. This is not something you should try to tackle alone. Please so tell someone.

goldengirl

This behaviour is down to the dopamine agonists...ring your neuro or Parkinson's nurse and tell them what is happening.

You need to change drugs with professional help through the withdrawal.

START TAKING ACTION NOW!

There is plenty of info on this site...search obsessive compulsive behaviour.

I cannot believe that after all these years this is still happening...more lives ruined for drug profits.

i am so sorry this is happening to you....get  help ...please.

 

shefinn

 

 

Hi JUJU - please please tell someone, if you want to tell your family it will be best if you choose the closest of your family, your whole family don't need to know. My daughter held back on telling anyone and got deeper and deeper in debt thinking she could handle the problem, it took a lot of courage telling our son first, he then  told her she would gain something by telling us. I was distraught at what her debt had reached, but relieved that she had come to us eventually as a cry for help. I can imagine how you are feeling but be strong and go to someone for help. My daughters debt was not caused by taking dopamine agonists drugs, but your problems were caused by these and you aught to get help. If it makes you feel better contacting the citizens for advice first, so be it, it's a start. We managed to get my daughter on a debt management course, her debt was in double figures, but with help and hard work and determination she cleared all of it. She wished now that she had confided in us earlier and things would have been dealt with sooner. It's hard but please do it and GET HELP.

All the best and take care - Sheila

TomJP Parkinson's UK

Hi JUJU,

Apologies for not spotting this thread sooner. If you need to speak to someone then please give the helpline a call on 0808 800 0303.

I'm guessing you have already done this if your dosage has been reduced, but it's also worth speaking to your specialist again and making sure they are fully aware of the situation, although I appreciate this may be tough to say in person.

If you want to talk to someone about gambling specifically, you can also contact the National Gambling Helpline on 0808 8020 133 or user their livechat service and get more information at https://www.begambleaware.org/. I know this won't solve the problem, but they should be able to provide you with some advice on how to speak to your friends and family, and also how to contact bookmakers/gaming sites/arcades/casinos about possibly self-excluding yourself from their services.

Best wishes,

Tom - Forum Team

JUJU

Thank you everyone.  I have tried so many times to tell and i know they would be supportive, I hate myself for not being strong enough to just stop.  What if its not the da what if its me.  I can't work because of the PD so the debt is left to my husband,  I am so ashamed.  I have tried not taking the medication but my arms and legs feel like dead weights and I feel so awful.  I adore my family, why cant i stop doing this to them.

no one has to answer this - i'm just thinking it out in a safe place

goldengirl

Dearest Juju

This is happening because of the DAs...as it has to tens of thousands of PWP.

The only way to stop it is to come off the DA meds completely..under medical supervision, gradually replacing it with Sinemet.

My husband spent a month in hospital being weaned off the addictive Requip. Eventually his mobility was restored and the compulsion gone.

PLEASE speak to everyone including your neuro , Parkinson's Nurse and family and demand help.

Counselling , personal and debt  should be sought as well.

All this misery can be halted but you have to take the giant step to start your return to normal life...

Love

GG

xx

daffy

Hi Juju'

Goldengirl is right. It absolutely isn't your fault. Please, please talk to someone soon. There is help out there, you are not alone. Please keep posting and talking here though, it's safe and you're among friends here.

JUJU

Hi Daffy you are right, I have so appreciated everyone's support on here.  I have blocked myself from the online site I use and I am hoping that I can go 1 day without it.  Then maybe 2 and on and on.

I know its a long haul and the damage I have done may not be able to be fixed but I have to try.

Many thanks everyone for caring 

Pages